Thunderstorm Wind, Orange
- When
- July 8, 1:20 PM EST
- Where
- Orange County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.550, -86.550
Trees were downed.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 8, 9:45 AM EST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1045 AM EDT TUE JUL 8 2003 .SHORT TERM...MORNING UPDATE. CU FIELD ALREADY STARTING TO SET UP THIS MORNING AS WE BEGIN TO HEAT UP. TEMPERATURES ALREADY CLIMBING INTO THE MID 80S WITH DEWPOINTS IN THE MID 70S. MODIFIED SOUNDINGS FROM KILN AND KBNA REVEAL AN UNSTABLE ATMOSPHERE THIS AFTERNOON...WITH CAPES RISING INTO THE 3500-4000 J/KG ALONG WITH LIS APPROACHING -9/-10 OR SO. MAIN DIFFERENCE FROM YESTERDAY IS THAT THE MID LEVELS ARE A LITTLE COOLER TODAY RESULTING IN STEEPER LAPSE RATES. ADDITIONALLY...SLIGHTLY MORE MOIST AIRMASS IN PLACE AS WELL. MCS OVER NORTHERN IL WILL SLIDE EAST SOUTHEASTWARD AND STAY NORTH OF OUR FA THIS AFTERNOON. HOWEVER...WITH MODERATE INSTABILITY...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AS THE AFTERNOON PROGRESSES. LATEST TEMP GUIDANCE REMAINS IN GOOD AGREEMENT WITH CURRENT FORECAST...WITH HIGHS REACHING THE LOWER 90S THIS AFTERNOON. WILL CONTINUE 40 POPS IN THE NORTH AND 30 POPS IN THE SOUTH FOR THIS UPDATE. MADE SOME ADJUSTMENTS IN THE HOURLY GRIDS TO REFLECT THIS AS WELL. UPDATED TEXT AND GRAPHICAL PRODUCTS COMING SHORTLY. .LMK...NONE. JARVIS
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 545 AM EDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. SOME OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND VIVID LIGHTNING. BECAUSE OF THE POTENTIAL FOR STRONG WINDS THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INDICATED THAT A SLIGHT RISK OF SEVERE WEATHER EXISTS ACROSS THE OUTLOOK AREA. IN ADDITION VERY HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THE STORMS. AFTERNOON TEMPERATURES ARE EXPECTED TO WARM INTO THE LOWER 90S WITH HEAT INDICES RISING TO NEAR 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL CONTINUE TO POSSIBLE WEDNESDAY AND THURSDAY AS A COOL FRONT APPROACHES THE LOWER OHIO VALLEY. SOME OF THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING GUSTY WINDS AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE...SHOULD THEY OBSERVE ANY SEVERE WEATHER OR FLOODING. JA
The Louisville radar (KLVX), 83 km away, was scanning. The volume nearest the first event began at 18:19 UTC.
3 thunderstorm wind. Local standard time, as filed.
Trees were downed.
Trees were downed in Lancaster and in Smyrna.
Trees were downed. Marble size hail was also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370664, 5370665, 5370666.